MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 027/bern/1ro/130 direxion hi-flo catheter was selected for use for an "ice" embolization procedure.During withdrawal, it was noted that the top layer of the direxion had been released from the middle part of the micro-catheter.The procedure was completed using this device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device showed damage in the form of one fracture.The fracture was located 38.6cm from the hub.The device was not completely separated, as the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8432635
Report Number2134265-2019-02476
Device Sequence Number1062250
Product Code KRA
UDI-Device Identifier08714729839514
UDI-Public08714729839514
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number22458894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1